Mathematical and Numerical Investigations for a Cholera Dynamics With a Seasonal Environment

Main Article Content

Bader Saad Alshammari, Daoud Suleiman Mashat, Fouad Othman Mallawi


We propose a mathematical model for the vibrio cholerae spread under the influence of a seasonal environment with two routes of infection. We proved the existence of a unique bounded positive solution, and that the system admits a global attractor set. The basic reproduction number R0 was calculated for both cases, the fixed and seasonal environment which permits to characterise both, the extinction and the persistence of the disease. We proved that the phage-free equilibrium point is globally asymptotically stable if R0≤1, while the disease will be persist if R0>1. Finally, extensive numerical simulations are given to confirm the theoretical findings.

Article Details


  1. Y. Nakata, T. Kuniya, Global Dynamics of a Class of Seirs Epidemic Models in a Periodic Environment, J. Math. Anal. Appl. 363 (2010), 230–237.
  2. M.E. Hajji, A.H. Albargi, A Mathematical Investigation of An "SVEIR" Epidemic Model for the Measles Transmission, Math. Biosci. Eng. 19 (2022), 2853–2875.
  3. A. Alshehri, M. El Hajji, Mathematical Study for Zika Virus Transmission With General Incidence Rate, AIMS Math. 7 (2022), 7117–7142.
  4. M. El Hajji, Modelling and Optimal Control for Chikungunya Disease, Theory Biosci. 140 (2020), 27–44.
  5. A.A. Alsolami, M. El Hajji, Mathematical Analysis of a Bacterial Competition in a Continuous Reactor in the Presence of a Virus, Mathematics. 11 (2023), 883.
  6. A.H. Albargi, M. El Hajji, Bacterial Competition in the Presence of a Virus in a Chemostat, Mathematics. 11 (2023), 3530.
  7. C. T. Codeço, Endemic and Epidemic Dynamics of Cholera: The Role of the Aquatic Reservoir, BMC Infect. Dis. 1 (2001), 1.
  8. M.A. Jensen, S.M. Faruque, J.J. Mekalanos, B.R. Levin, Modeling the Role of Bacteriophage in the Control of Cholera Outbreaks, Proc. Natl. Acad. Sci. U.S.A. 103 (2006), 4652–4657.
  9. J.D. Kong, W. Davis, H. Wang, Dynamics of a Cholera Transmission Model with Immunological Threshold and Natural Phage Control in Reservoir, Bull. Math. Biol. 76 (2014), 2025–2051.
  10. A.K. Misra, A. Gupta, E. Venturino, Cholera Dynamics With Bacteriophage Infection: A Mathematical Study, Chaos Solitons Fractals. 91 (2016), 610–621.
  11. D. Xiao, Dynamics and Bifurcations on a Class of Population Model With Seasonal Constant-Yield Harvesting, Discr. Contin. Dyn. Syst. - Ser. B. 21 (2016), 699–719.
  12. N. Bacaër, S. Guernaoui, The Epidemic Threshold of Vector-Borne Diseases With Seasonality, J. Math. Biol. 53 (2006), 421–436.
  13. N. Bacaër, Approximation of the Basic Reproduction Number R0 for Vector-Borne Diseases with a Periodic Vector Population, Bull. Math. Biol. 69 (2007), 1067–1091.
  14. N. Bacaër, R. Ouifki, Growth Rate and Basic Reproduction Number for Population Models With a Simple Periodic Factor, Math. Biosci. 210 (2007), 647–658.
  15. J. Ma, Z. Ma, Epidemic Threshold Conditions for Seasonally Forced SEIR Models, Math. Biosci. Eng. 3 (2006), 161–172.
  16. T. Zhang, Z. Teng, On a Nonautonomous SEIRS Model in Epidemiology, Bull. Math. Biol. 69 (2007), 2537–2559.
  17. S. Guerrero-Flores, O. Osuna, C.V. de Leon, Periodic Solutions for Seasonal SIQRS Models With Nonlinear Infection Terms, Elec. J. Diff. Equ. 2019 (2019), 92.
  18. W. Wang, X.Q. Zhao, Threshold Dynamics for Compartmental Epidemic Models in Periodic Environments, J. Dyn. Diff. Equ. 20 (2008), 699–717.
  19. M. El Hajji, D.M. Alshaikh, N.A. Almuallem, Periodic Behaviour of an Epidemic in a Seasonal Environment with Vaccination, Mathematics. 11 (2023), 2350.
  20. M. El Hajji, R.M. Alnjrani, Periodic Trajectories for HIV Dynamics in a Seasonal Environment With a General Incidence Rate, Int. J. Anal. Appl. 21 (2023), 96.
  21. M. El Hajji, Periodic Solutions for Chikungunya Virus Dynamics in a Seasonal Environment With a General Incidence Rate, AIMS Math. 8 (2023), 24888–24913.
  22. O. Diekmann, J.A.P. Heesterbeek, J.A.J. Metz, On the Definition and the Computation of the Basic Reproduction Ratio R0 in Models for Infectious Diseases in Heterogeneous Populations, J. Math. Biol. 28 (1990), 365–382.
  23. P. van den Driessche, J. Watmough, Reproduction Numbers and Sub-Threshold Endemic Equilibria for Compartmental Models of Disease Transmission, Math. Biosci. 180 (2002), 29–48.
  24. O. Diekmann, J.A.P. Heesterbeek, M.G. Roberts, The Construction of Next-Generation Matrices for Compartmental Epidemic Models, J. R. Soc. Interface. 7 (2009), 873–885.
  25. J. LaSalle, The Stability of Dynamical Systems, SIAM, Philadelphia, 1976.
  26. F. Zhang, X.Q. Zhao, A Periodic Epidemic Model in a Patchy Environment, J. Math. Anal. Appl. 325 (2007), 496–516.
  27. X. Zhao, Dynamical Systems in Population Biology, CMS Books in Mathematics, Springer-Verlag, New York, (2003).